Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 292, NWS Birmingham, AL

June 26, 2000Chilton County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2000, 5:49 PM CDT for Chilton County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2000, 5:49 PM CDT (22:49 UTC)
Expired
Jun 26, 2000, 6:15 PM CDT
In force
26 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Chilton County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WUUS54 KBMX 262249
SVRBHM
ALC021-262315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  CHILTON COUNTY IN ALABAMA...

* UNTIL 615 PM CDT.

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MAPLESVILLE...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MAPLESVILLE.

STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM
PASSES.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:29 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 26, 3:29 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
329 PM CDT MON JUN 26 2000

WESTERLIES ARE FORECAST TO GRADUALLY DIP SOUTHWARD THE NEXT COUPLE OF
DAYS WITH THE TAIL END OF WEAK IMPULSES CLIPPING NORTH AL.  A WEAK
COLD FRONT WILL SLIDE INTO TN TUE AFTERNOON AND STALL NEAR THE AL-TN
STATE LINE WEDNESDAY.  WHILE S/W ENERGY IS NOT ESPECIALLY NOTABLE...
MOISURE AND INSTABILITY WILL BE POOLING SOUTH OF THE FRONT AND ACROSS
THE TN VALLEY BEGINNING TOMORROW AND REMAINING THERE THROUGH
WEDNESDAY. PRECIP COVERAGE COULD BE WIDESPREAD THERE BOTH DAYS.  THE
ETA INDICATES THAT A SURGE OF OUTFLOW CONVECTION COULD PENETRATE
FURTHER SOUTH WEDNESDAY NIGHT. ELSEWHERE POPS AND TEMP8S CLOSE TO
CLIMATOLOLGY.

HSV TT 070/088 069/087 068 07264
BHM BB 070/090 070/086 069 07134
MGM BB 070/092 072/090 072 07232=

.BHM...NONE.

07

NNNN

In the hours before

Special weather statement, Jun 26, 1:30 PM CDT, 4 hours 19 minutes before
ALZ001>038-040>050-262028-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT MON JUN 26 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN FORM OVER THE AREA
DURING THE AFTERNOON AND EVENING HOURS. SOME LIGHTNING...GUSTY
WINDS...OR SMALL HAIL COULD DEVELOP IN ANY THUNDERSTORM BUT NO
ORGANIZED SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS
AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.

NNNN

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.